Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 13, NWS Milwaukee, WI

February 3, 2023

NWS Milwaukee, WI issued this small craft advisory at Feb 3, 2023, 2:16 PM CST. It took effect at Feb 4, 2023, 3:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2023, 2:16 PM CST (20:16 UTC)
In effect from
Feb 4, 2023, 3:00 AM CST
Expired
Feb 5, 2023, 6:00 AM CST
In force
27 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

783 
WHUS73 KMKX 032016
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
216 PM CST Fri Feb 3 2023

LMZ643>646-040430-
/O.NEW.KMKX.SC.Y.0013.230204T1200Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
216 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 6 AM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
095 
WHUS73 KMKX 040249
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
849 PM CST Fri Feb 3 2023

LMZ643>646-041100-
/O.EXT.KMKX.SC.Y.0013.230204T0900Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
849 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM SATURDAY TO 6 AM
CST SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 AM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
885 
WHUS73 KMKX 040830
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
230 AM CST Sat Feb 4 2023

LMZ643>646-041630-
/O.CON.KMKX.SC.Y.0013.230204T0900Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
230 AM CST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
DDV
437 
WHUS73 KMKX 041739
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1139 AM CST Sat Feb 4 2023

LMZ643>646-050145-
/O.CON.KMKX.SC.Y.0013.000000T0000Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1139 AM CST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
304 
WHUS73 KMKX 042152
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
352 PM CST Sat Feb 4 2023

LMZ643>646-050600-
/O.CON.KMKX.SC.Y.0013.000000T0000Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
352 PM CST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
563 
WHUS73 KMKX 050829
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
229 AM CST Sun Feb 5 2023

LMZ643-644-050930-
/O.CAN.KMKX.SC.Y.0013.000000T0000Z-230205T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
229 AM CST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are expected to remain below advisory levels through the
remainder of the morning, thus the advisory has been cancelled.

$$

LMZ645-646-051200-
/O.CON.KMKX.SC.Y.0013.000000T0000Z-230205T1200Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
229 AM CST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...Southwest winds 10 to 15 knots with gusts to 25 knots.
  Waves 1 to 3 feet.
* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051630-
/O.NEW.KMKX.GL.A.0004.230207T0300Z-230207T1500Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
229 AM CST Sun Feb 5 2023

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...South to southwest winds 20 to 30 kt with gusts up to 40
  kt and waves 8 to 14 ft possible.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
DDV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 10:15 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 3, 10:15 AM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1015 AM CST Fri Feb 3 2023

.UPDATE...
(Issued 1015 AM CST Fri Feb 3 2023)

Temperatures and wind chills are gradually starting to rise late
this morning as high pressure builds in from the west. Northwest
winds are weakening this morning and will continue to become light
and variable. The forecast is on track.

Patterson

&&

.SHORT TERM...
(Issued 318 AM CST Fri Feb 3 2023)

Today through Saturday:

Wind gusts are gradually coming down this morning as high pressure
moves in. While temperatures have only dropped a few degrees
overnight, wind chill values are right around -20. The
temperatures should drop into the -5 to -10F range (coldest west)
around sunrise once the winds diminish below 10 mph. There should
still be just enough of a breeze to cause wind chills of -20 to
-25. This is a slightly "warmer" range than what we previously had
 in the forecast. The Wind Chill Advisory goes until noon but may
 be able to cancel a little earlier.

Sunshine will prevail today. Then warm air advection with return
flow around the high will bring a swath of mid-level clouds
through southern WI tonight. Southerly winds will increase through
the night and gusts up to 30 mph are likely Saturday morning. By
Saturday afternoon, the pressure gradient will relax a bit with a
weak low pressure trough approaching. Temperatures by this time
will be around 30. Low clouds may develop Saturday evening, but
they are most likely late Saturday night into Sunday with the
passage of the surface trough and cold front. Some models are
hinting at a chance for freezing drizzle early Sunday morning, so
we will be watching for this. The limiting factor would be the
shallow moisture.

Cronce

&&

.LONG TERM...
(Issued 318 AM CST Fri Feb 3 2023)

Sunday through Thursday:

Winds will shift to the west on Sunday with gusts of around 20
mph during the afternoon. High temperatures are expected to be
above freezing Sunday afternoon. We will be under cyclonic flow,
so skies should be cloudy. Brief ridging will move overhead Sunday
night into Monday morning.

A deeper trough will slide across the Upper Great Lakes Monday
night through Tuesday. A period of rain is expected for southern
WI ahead of and along the associated cold front. Temperatures will
remain mild behind this system later in the week. A southern-
stream upper trough will roll across the mid section or southern
part of the country Thu-Fri and southern WI has a chance at rain
once again. Slightly colder air will return for next weekend.

Cronce

&&

.AVIATION...
(Issued 1015 AM CST Fri Feb 3 2023)

VFR conditions are expected to persist through the period. Mid
level clouds will move in across southern Wisconsin tonight. A low
cloud deck is likely to build in Saturday night into Sunday.
Northwest winds this morning will gradually weaken and shift to
southerly tonight. Early Saturday morning southerly winds will be
breezy.

Patterson

&&

.MARINE...
(Issued 318 AM CST Fri Feb 3 2023)

Gusty northwest winds will continue to diminish through late
morning. The Small Craft Advisory was allowed to expire at 3 AM.
The Heavy Freezing Spray Warning for the Open Lake is in effect
until noon. After a lull in the winds this afternoon, look for
gusty southwest winds to develop tonight. Westerly gale force
gusts up to 35 kt are possible Saturday morning, but confidence is
not high enough to hoist a Watch.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until noon Friday.

LM...Heavy Freezing Spray Warning...LMZ080-LMZ261-LMZ362-LMZ364-
     LMZ366-LMZ563-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
     LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878
     until noon Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 3, 10:58 AM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1058 AM CST Fri Feb 3 2023

WIZ046-047-051-052-056>060-062>072-041700-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1058 AM CST Fri Feb 3 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-041700-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1058 AM CST Fri Feb 3 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small craft advisory conditions are likely on Saturday due to
gusty southwest winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-041700-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1058 AM CST Fri Feb 3 2023

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

Heavy freezing spray is expected across the open waters of Lake
Michigan through midday due to gusty northwest winds and cold
temperatures.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few westerly gale force gusts are possible on Saturday.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.